Hi I was wondering if anyone gained weight from their treatments (clomid, injections, etc). I hear that's a side effect and I'm not looking foward to it on top of all the junk we have to go through. What does someone expect? 5, 10, 20+ lbs?
You know, it's funny you ask that because I was just sitting here complaining to myself because my flipping pants are too tight around my fat, bloated midsection. Ugh.
I didn't gain any weight on clomid. I am, however, becoming rather distressed by my weight gain on my first month of Follistim. I didn't gain until the day of IUI (5 days ago), but since then I've gained about 4 lbs, and I'm very uncomfortable with bloating. I suspect the 4 lbs is only water and I would LOVE to take a water pill and pee this stuff out so I can button my pants, but I don't know if that is adviseable. I suppose I could call my doctor and complain, but apparently the bloating is normal and I'll feel like a big whiner if I call too much.
All I can say is I'm waddling around work right now looking like I'm about 5 months pregnant because all the weight is right in my abdomen!
I have that all the time but I think part of it is me in denail w/ having a chubby pooge. I know it seems selfish of me to worry about weight but I've always been so weight conscious. It's bad enough I got this preggo looking pooge from gaining 20lbs (before marriage---105 after marriage ---127). I know that it was needed weight (I feel so much better--not dizzy all the time). But it was so nice to look so ...you know..."perfect". Now, I have back-fat, pooge, rolls. It's depressing. But I know all I need is a good exercise plan and at least I can be 127 and toned. But with all of this stuff going on, I know that it will be an on and off exercise plan.
Sorry to ramble. Just one of those things I was curious about because none of this IVF/IUI stuff sounds like fun.
Oh, I have a nice bit of muffin top going on normally too! LOL! I've been panicking slightly over the recent weight gain because unless I am pregnant, I refuse to grow out of my current clothing size (which is not real small, I assure you!). It's one thing to wear a maternity top because you've got a bun in the oven... it's an entirely different thing if the only thing in the oven is a Big Mac!
I've been eyeballing those Jenny Craig commercials a little too closely lately!
I definitely gained from injections. I'd say 5-10 lbs. I remember being so frustrated because I felt like everyone could notice, and all would make assumptions that either 1) I was preg, or 2) I was gaining weight from being depressed about not being preg ...lol!
Hang in there...it will all be worth it when you get that BFP. I think it's perfectly acceptable to complain about it in the meantime though :)
Right there...on each IVF gained between 5-10 lbs...the progesterone in oil put me over the edge. Esp w/ the FET transfer...it is double the dosage in the good ol' hip section...the meds sure added to my mid and bottom sections...but as mentioned...worth it in the end! :O)
Here is something that made me feel better about my ever growing, non pregnant pooch! The Nurse Prac. asked me if I was wearing loose pants. After feeling insulted that she thought I was just a big fatty, she said " Everyone going through a cycle of injectables needs to wear loose fitting clothing. Your ovaries are expanding and you need to allow room for that !
I hve also packed on the pounds because my RE has limited my exercise. I can walk and do weights only. No aerobics or intense exercise due to stress hormones and their effect on fertility.
I'm so glad to hear someone else is having that concern. I started Follistim 5 days ago (1st IUI cycle) and I've put on 3 pounds already. Worse than the weight though is that my clothes are REALLY tight...especially my pants. I am so relieved to hear that this is normal and that I am not just becomming a blob.
am doing my second cycle and have gained some wieght am surely not the same weight i was last month think the injections andbed rest makes you gain.All this wid a feeling of what if? dont know what to expect from this one????/
I'm also glad to read this post. I think my weight gain has been really extreme (from 179 when we strated injectibles in August 08' to 239 now...yeah, 60 pounds in 8 months!!!). We've been through four IUI cycles (one was canceled) and are now in the midst of our first IVF cycle. My hubby is trying to be understanding, and I'm seeing a therapist to try to deal with any emotional issues that could account for the gain, but so far...I'm feeling crappy about this whole process. I feel the weight gain is a reaction to the massive doses of meds I have to take because I am a poor responded, but the RE says weight gain isn't a side effect of the drugs (Follistim, Menopur, Hcg and previously Luveris). I'm glad to hear other people are going through some weight gain, too. If the RE is right, I almost feel like I have to take some time off to get my weight down. I hate to get pregnant at a weight that could endanger the pregnancy.
I just went through my first round of Gonal-f and Ovidrel and on progesterone right know. I have been bummed for two days my Pant's are tight Im bloated. uhgggg! I say AT LEAST 5-10 PDS. And on top of all that I feel like AF is around the corner . Its like I rell my husband I don't mind gaining weight if I were PG cause I then have excuse. But when your not PG you gain weight you just really bummed ... The muffin top feeling is for Betty Crocker not me. lol But I so understand were al of you are coming from.
We seem to be in the same boat. Started trying back in Nov 08, did 5 cycles of insemination and am on second cycle if IVF, 25 pd so far and my eating habits have not changed! Very fustrating not to fit in clothes but i think each of us reacts differently to the meds. Got pregnant with first IVF but lost it at 5 weeks so very hopeful for round 2. Will be all worth it when it sticks. In the meantime, wear lose dresses, comfy and you look and feel good
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.
We're in the process of updating our system during which our trackers and health tools will not be available. We are doing our best to finish this update quickly. They should become available by 6:00 p.m. PST